Alert archive / Oklahoma / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Jan 22, 2009, 4:24 AM CST for 22 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Jan 22, 2009, 9:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2009, 4:24 AM CST (10:24 UTC)
- In effect from
- Jan 22, 2009, 9:00 AM CST
- Expired
- Jan 22, 2009, 8:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
All 24 counties
Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KTSA 221024 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 424 AM CST THU JAN 22 2009 OKZ049-053>076-221830- /O.UPG.KTSA.FW.A.0001.090122T1500Z-090123T0000Z/ /O.NEW.KTSA.FW.W.0001.090122T1500Z-090123T0200Z/ PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- 424 AM CST THU JAN 22 2009 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. A VERY HIGH FIRE DANGER WILL EXIST ACROSS MUCH OF REGION TODAY AS UNSEASONABLY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND GUSTY SOUTH WINDS INCREASE TO 25 MPH. AS TEMPERATURES WARM INTO THE LOWER TO MID 70S...MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT THIS AFTERNOON ACROSS MUCH OF EASTERN OKLAHOMA...CREATING DANGEROUS FIRE CONDITIONS. THE FIRE DANGER WILL BEGIN TO DECREASE BY MID EVENING AS RELATIVE HUMIDITIES BEGIN TO INCREASE...HOWEVER GUSTY SOUTHWEST WINDS IN THE HIGHER TERRAIN AREAS OF SOUTHEAST OKLAHOMA WILL REMAIN THROUGH THE EVENING HOURS. IN ADDITION...COUNTY WIDE BURN BANS EXIST FOR PORTIONS OF THE EASTERN OKLAHOMA. THE COUNTIES AFFECTED ARE...NOWATA...WAGONER MAYES...OKFUSKEE...MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL... LATIMER AND LE FLORE. A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. FUELS CONTINUE TO DRY UP IN MANY PARTS OF THE AREA...ALLOWING WILDFIRES TO IGNITE MORE EASILY. DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. ANY FIRES MAY QUICKLY SPREAD AND BE DIFFICULT TO CONTROL. ADDITIONAL FIRE INFORMATION...INCLUDING CURRENT COUNTY BURN BANS CAN BE FOUND AT AT: WWW.FORESTRY.OK.GOV. $$
2 follow-up statements
000 WWUS84 KTSA 221849 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 1249 PM CST THU JAN 22 2009 ARZ001-010-230200- /O.EXA.KTSA.FW.W.0001.000000T0000Z-090123T0200Z/ BENTON-WASHINGTON AR- 1249 PM CST THU JAN 22 2009 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...WASHINGTON. HUMIDITIES HAVE FALLEN BELOW 20 PERCENT ACROSS PORTIONS OF BENTON AND WASHINGTON COUNTIES...ALONG WITH WARM TEMPERATURES AND SOUTHERLY WINDS OF 10 TO 15 MPH. THESE CONDITIONS ALONG WITH LOW FUEL MOISTURES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE REMAINDER OF THE AFTERNOON. THIS RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED THROUGH THE AFTERNOON HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. $$ OKZ049-053>076-230200- /O.CON.KTSA.FW.W.0001.000000T0000Z-090123T0200Z/ PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- 1249 PM CST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE FLORE. TEMPERATURES HAVE WARMED INTO THE MID TO UPPER 60S ACROSS MUCH OF EASTERN OKLAHOMA EARLY THIS AFTERNOON...WITH HUMIDITIES BELOW 20 PERCENT ALSO BEING OBSERVED. THESE CONDITIONS ALONG WITH SOUTHERLY WINDS OF 10 TO 15 MPH WITH GUSTS NEAR 25 MPH WILL SUPPORT DANGEROUS FIRE WEATHER CONDITIONS INTO THE EARLY EVENING HOURS. ALL INTERESTS SHOULD BE PREPARED FOR AGGRESSIVE FIRE BEHAVIOR AND TAKE THE APPROPRIATE PRECAUTIONS. THIS RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED INTO THE EARLY EVENING HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. $$
000 WWUS84 KTSA 230201 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 801 PM CST THU JAN 22 2009 ARZ001-010-OKZ049-053>076-230315- /O.EXP.KTSA.FW.W.0001.000000T0000Z-090123T0200Z/ BENTON-WASHINGTON AR-PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK- NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK- OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH- SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- 801 PM CST THU JAN 22 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...WASHINGTON. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Jan 22, 3:37 AM CST, 47 minutes earlier.
Area forecast discussion, Jan 22, 3:37 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
337 AM CST THU JAN 22 2009
.DISCUSSION...
MAIN SHORT TERM CONCERN REMAINS THE FIRE DANGER THREAT TODAY AND
WILL GO AHEAD AND ISSUE A RED FLAG WARNING FOR ALL EASTERN
OKLAHOMA COUNTIES THROUGH 800 PM THIS EVENING. ALTHOUGH SUSTAINED
WIND SPEEDS MAY NOT TECHNICALLY MET CRITERIA...TEMPERATURES AND
RH VALUES WILL EASILY EXCEED THE REQUIRED VALUES. IF WIND SPEEDS
INCREASE HIGHER THAN CURRENTLY FORECAST...VERY DANGEROUS FIRE
WEATHER CONDITIONS WOULD LIKELY DEVELOP GIVEN THE ONGOING DROUGHT
CONDITIONS. AS THE LOW LEVEL JET BEGINS TO INCREASE ACROSS FAR
SOUTHEAST OKLAHOMA THIS EVENING...GUSTY WINDS WILL REMAIN
POSSIBLE...ESPECIALLY IN THE HIGHER TERRAIN AREAS.
STRONG COLD FRONT IS FORECAST TO MOVE INTO REGION ON FRIDAY...
SWEEPING SOUTH THROUGH FA BY EARLY EVENING. COULD SEE A FEW
SHOWERS TRY TO DEVELOP OVER FAR SOUTHEAST OKLAHOMA WITH FROPA
HOWEVER MAIN CONVECTION EXPECTED TO DEVELOP SOUTH OF AREA.
MOST OF THE OPERATIONAL MODELS INDICATE SOUTHEASTERLY WINDS WILL
DEVELOP ON SUNDAY WITH A BRIEF WARMING TREND. THIS WILL LIKELY BE
SHORT LIVED HOWEVER AS PRECIPITATION DEVELOPS/SPREADS EAST INTO
THE AREA ON MONDAY IN RESPONSE TO APPROACHING UPPER LEVEL
DISTURBANCE. GFS/ECMWF HAVE BEEN FAIRLY CONSISTENT THE LAST FEW
RUNS IN DEVELOPING PRECIPITATION DURING THE DAY MONDAY WITH A WEAK
SURFACE TROUGH DEVELOPING ACROSS SOUTHEAST OKLAHOMA...EXTENDING NE
INTO NORTHWEST ARKANSAS. THIS SCENARIO HAS OCCURRED IN THE PAST
WITH THIS TYPE OF SYSTEM...KEEPING AREAS ALONG AND NORTHWEST OF
THE BOUNDARY BELOW FREEZING AS NORTHEASTERLY SURFACE WINDS/PRECIP
REINFORCE BOUNDARY. WILL THEREFORE CONTINUE WITH THE POTENTIAL
FOR FREEZING RAIN ACROSS NORTHEAST OKLAHOMA ON MONDAY...WITH
FREEZING PRECIP SPREADING EAST INTO NORTHWEST ARKANSAS MONDAY
NIGHT. UNCERTAINTIES OF COURSE STILL REMAIN CONCERNING THE EXACT
PLACEMENT OF BOUNDARY AND WHERE THE FREEZING RAIN WILL DEVELOP.
FOR NOW STAYED WITH THE COLDER ECMWF SOLUTION TUESDAY INTO
WEDNESDAY AS REINFORCING SHOT OF COLDER AIR MOVES INTO THE REGION.
IT SHOULD BE NOTED THAT GFS MAINTAINS A STRONG SOUTHERLY FLOW
DURING THIS TIME AS MAIN UPPER LOW OVER THE SOUTHWEST QUICKLY
LIFTS INTO THE CENTRAL PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 39 56 25 / 0 0 10 10
FSM 68 40 64 29 / 0 0 10 10
MLC 72 49 64 29 / 0 0 10 10
BVO 69 29 53 21 / 0 0 10 10
FYV 64 40 61 22 / 0 0 10 10
BYV 64 41 58 22 / 0 0 10 10
MKO 70 43 59 26 / 0 0 10 10
MIO 66 36 52 21 / 0 0 10 10
F10 71 44 58 27 / 0 0 10 10
HHW 72 49 68 32 / 0 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 9 AM THURSDAY TO 8 PM THURSDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM...06
LONG TERM....12Hazardous weather outlook, Jan 21, 4:50 PM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CST WED JAN 21 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CST WED JAN 21 2009 ...FIRE WEATHER CONDITIONS TO WORSEN ON THURSDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...WINTER WEATHER POTENTIAL. MONDAY...WINTER WEATHER POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE FIRE WEATHER RISK MAY BECOME SIGNIFICANT ON THURSDAY AS UNSEASONABLY WARM TEMPERATURES PUSH AFTERNOON HUMIDITIES VERY LOW...AND A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT FOR ALL COUNTIES ACROSS EASTERN OKLAHOMA. WHILE WIND SPEEDS APPEAR MARGINAL FOR FIRE WEATHER WARNINGS...AGGRESSIVE FIRE BEHAVIOR MAY STILL BE EXPERIENCED GIVEN THE AFOREMENTIONED WARM AND DRY CONDITIONS. ALL FIRE WEATHER INTERESTS SHOULD CLOSELY MONITOR LATER FORECASTS. FIRE WEATHER WILL REMAIN A CONCERN INTO FRIDAY AHEAD OF THE NEXT STRONG COLD FRONT. THIS FRONT WILL DROP TEMPERATURES TO BELOW NORMAL FOR THE WEEKEND...WITH POTENTIAL FOR WINTER WEATHER FOR EARLY NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... FIRE WEATHER CONDITIONS WILL SUPPORT AN ACTIVE WILDFIRE DAY ON THURSDAY...AND SUPPORT OF BOTH MACHINERY AND MANPOWER MAY BE REQUIRED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Red Flag Warnings in Oklahoma, 2009Red Flag Warnings in Arkansas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.